Prolongation of clozapine-induced leukopenia with olanzapine treatment


Sayin A., Cosar B.

PROGRESS IN NEURO-PSYCHOPHARMACOLOGY & BIOLOGICAL PSYCHIATRY, cilt.30, ss.958-959, 2006 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 30 Konu: 5
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1016/j.pnpbp.2005.11.032
  • Dergi Adı: PROGRESS IN NEURO-PSYCHOPHARMACOLOGY & BIOLOGICAL PSYCHIATRY
  • Sayfa Sayıları: ss.958-959

Özet

Clozapine is a well-known antipsychotic to cause fatal agranulocytosis but there are only a few case reports about the risk of leukopenia and agranulocytosis associated with other atypical antipsychotics. Olanzapine has structural pharmacological similarities to those of clozapine and reports about haematological adverse effects of olanzapine include three groups: the first group includes cases of olanzapine-induced neutropenia, the second informing that olanzapine is safe after clozapine induced agranulocytosis and the third group forms prolongation of clozapine-induced leukopenia with olanzapine use. The aim of this paper is to report a case of prolongation of clozapine-induced leukopenia despite olanzapine treatment and discuss leukopenia caused by atypical antipsychotic use in the light of recent and limited literature. (c) 2006 Elsevier Inc. All rights reserved.